MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2: date of birth, age: unknown/not provided section a3a, a3b: sex, gender: unknown/not provided section a4: weight: unknown/not provided section a5: ethnicity: unknown/not provided section a6: race: unknown/not provided section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a single-piece preloaded toric intraocular lens (iol) was inserted into the patient¿s eye.During insertion, it was observed that the trailing haptic became entangled around the inserter.The surgeon attempted to disengage the haptic using a tyer tool; however, the haptic fractured during this maneuver.The affected iol was explanted and replaced with a backup iol of the same model and diopter.
 
Additional Manufacturer Narrative
The product was received for evaluation.Device evaluation: visual inspection revealed that the handpiece was received with the plunger rod fully advanced.Viscoelastic residue was observed throughout the cartridge.Stress marks were observed on the cartridge tip but were in specification for a used device.No issues were identified with the cartridge, lens module, device assembly, plunger rod, and plunger rod advancement.The lens was cut in half and one lens half was received coated in viscoelastic residue.The lens half was cleaned; the lens was scratched and the haptic was detached.The complaint issue "delivery issue" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.The following fields were updated accordingly: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: mar 18, 2026.Section h3: device evaluated by manufacturer: yes.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24581993
Report Number3012236936-2026-000064
Device Sequence Number9233333
Product Code MJP
UDI-Device Identifier05050474747159
UDI-Public(01)05050474747159(17)280521
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU225
Device Catalogue NumberDIU225U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown